MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998804
Medical Device Problem Codes Fluid/Blood Leak (1250); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pressure was applied up to 30 atm by the inflation device of the balloon dilation catheter, but the water leakage occurred from the handle part on the way and no pressure was applied.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the pressure was applied up to 30 atm by the inflation device of the balloon dilation catheter, but the water leakage occurred from the handle part on the way and no pressure was applied.Per additional information via email from ibc on 22jun2022, it was unknown whether 2 patients used same catheter from same lot.Per sample received on 24sep2022, it was noted that an additional inflation device was returned.
 
Additional Manufacturer Narrative
The reported event was confirmed as supplier manufacturing related.Photo samples were submitted, no leakage could be seen however, what appeared to be crystalized substance was observed on the device.The eagle inflation device was returned without the original packaging.An evaluation of the physical sample was completed.The gauge needle was observed to be in the zero position.An unknown green substance was found inside the housing and glue plug.A white crystalized substance was present on various areas of the gauge face and blue crystalized substance on the stem of the gauge.Functional testing was performed, the complaint device was connected to a pressure indicator, and plunger pulled to fill the device with distilled water for aspiration.The latch was engaged, and the plunger was rotated clockwise to pressurize the device.As pressure increased, the distilled water started to bypass the quad ring and seeped into the lower part of the device housing.The water bypassing the quad ring prevented the devices from building and holding pressure, so the device was unable to reach full pressurization.Functional testing continued with the vacuum capability test.Water was pulled into the complaint device and a vacuum was created by pulling the plunger outward.Once the vacuum was created, the water again bypassed the quad ring creating rapid bubbling inside the housing of the device.Due to the continual flow of water bypassing the quad ring, functional testing was discontinued, and the complaint device was disassembled for further investigation.Upon disassembling the device, molding flash was seen at the parting line on the piston.The piston attaches to the end of the plunger.This is the area where water was seen bypassing the quad ring during functional testing.The molded flash on the parting line was measured on the vision system at 0.006 inches.The molded flash measured greater than the acceptance criteria specified in wi 91079 and was out of tolerance.All inflation devices are sampled, inspected, and accepted.Atrion's current manufacturing controls include 100% automation testing for pressure leakage, pressure decay, vacuum decay, and gauge accuracy during manufacture using ultra high purity nitrogen gas before leaving the facility.At no time is any solution or other substance introduced into the device.Devices that pass this test are marked by automation for identification.Devices that fail are not marked.The returned devices were marked, indicating they met manufacturing specifications when they left atrion's facility.The complaint device exhibits the cts mark for 100% functional verification at the time of manufacture, but molded flash was found on the parting line of the pistons.Atrion confirms this complaint for the excessive flash found on the pistons measuring out of the acceptance criteria.The investigation indicated that the reported issue was not manufacturing or supplier related.Therefore, a device history record review was not required.A label/pack review is not required as a review of the label could not have prevented the reported event.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14806469
Report Number1018233-2022-04879
Device Sequence Number20053397
Product Code EZN
UDI-Device Identifier10801741052764
UDI-Public(01)10801741052764
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2023
Device Model Number998804
Device Catalogue Number998804
Device Lot NumberBMFTFM54
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown